Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2000, 2:22 AM CDT for Hardin County, McNairy County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 13, 2000, 2:22 AM CDT (07:22 UTC)
- Expired
- May 13, 2000, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hardin County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 2:35 AM CDT | Thunderstorm Wind | Ramer, TN | Some shingles were blown across a road. Several power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
330 WUUS54 KMEG 130724 SVRMEM TNC071-109-130800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 222 AM CDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 300 AM CDT * AT 220 AM CDT...WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF SELMER...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADAMSVILLE...SHILOH AROUND 235 AM CDT CRUMP AROUND 240 AM CDT SAVANNAH AROUND 245 AM CDT OLIVE HILL AROUND 300 AM CDT .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3524 8870 3506 8869 3505 8802 3528 8803
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:37 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, May 12, 7:37 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT FRI MAY 12 2000 COLD FRONT MOVING THROUGH NORTHWEST AR. KSRX 88D SHOWS FRONT PRECEDED BY BROKEN LINE OF THUNDERSTORMS. SURFACE DEWPOINTS IN THE LOWER AND MID 70S PUSHING INTO THE LOWER AND MID MS RIVER VALLEY AHEAD OF THE FRONT. LZK 00Z SOUNDING VERY UNSTABLE WITH LI OF -10 AND CAPE OF 4600 J/KG. HOWEVER...MAIN UPPER LEVEL SUPPORT FORECAST TO REMAIN TO OUR NORTH. EXTRAPOLATION WOULD PUT LEADING EDGE OF STORMS INTO OUR CWA TOWARD MIDNIGHT. THINK INTENSITY OF STORMS MOST LIKELY WILL BE ON THE DECREASE BY THAT TIME OR SOON AFTER WITH LOSS OF DAYTIME HEATING. HOWEVER...WITH ATMOSPHERE SO UNSTABLE AND LOW LEVEL CONVERGENCE ALONG THE COLD FRONT...MENTION OF SEVERE STILL REASONABLE. NO CHANGES TO ZONES ATTM. .MEM...NONE. N
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.